Kounis syndrome as a result of anaphylactic reaction to diclofenac sodium: A case report

Abdullah İbrahim, Şahin Çolak, Mehmet Özgür Erdoğan, Mustafa Ahmet Afacan, Ayhan Sarıtaş, Hayati Kandiş
2018 Journal of Surgery and Medicine  
Kounis syndrome refers to acute coronary syndromes of varying degrees (myocardial ischaemia to infarction) induced by mast cell activation as a result of allergic and anaphylactic reactions. Following subclinical, acute or chronic allergic reactions, it has a clinical spectrum ranging from chest pain to ST segment elevated myocardial infarction. The trigger of the allergic reaction can be drugs, food, environmental factors (insect bite, bee sting, pollen, latex contact). We present a case of a
more » ... resent a case of a patient who developed Kounis syndrome as a result of anaphylactic reaction to Voltaren (Diclofenac sodium) which is one of the drugs widely used in the emergency departments as intramuscular pain killer.
doi:10.28982/josam.402775 fatcat:yibd7q7cljh5fb75b44a2hzceu